Texas, 2023Wildfire in Texas, August 3 to 5, 2023
August 3 to 5, 2023 · NWS CRP · 1 event in 1 county or zone
The Laguna Large Wildfire burned 3950 acres in southwestern Kleberg County around 10 miles to the east-northeast of Falfurrias. The wildfire started on the afternoon of the 3rd and was contained by the morning of the 5th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Laguna Large Wildfire burned 3950 acres in southwestern Kleberg County around 10 miles to the east-northeast of Falfurrias. The wildfire started on the afternoon of the 3rd and was contained by the morning of the 5th. Over 20 local, state and federal resources assisted Texas A&M Forest Service crews with containing the fire during the night of August 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 3, 11:32 AM CST, 28 minutes earlier.
Area forecast discussion, Aug 3, 11:32 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1232 PM CDT Thu Aug 3 2023
...New AVIATION...
.SHORT TERM...
(Today through Friday)
Issued at 225 AM CDT Thu Aug 3 2023
Key Messages:
- Another Heat Advisory in effect for South Texas this afternoon.
Hot and humid conditions with dangerous heat indices will continue
through the short-term period as high pressure remains in control
aloft. A few showers/storms may be possible over the waters today
and tomorrow, but confidence on occurrence inland is low. Another
Heat Advisory is in effect today for all of South Texas with the
exception of the barrier islands along the Middle Texas Coast.
Heat index values will generally range between 110-114 this
afternoon, with a few locations briefly experiencing values of up
to 116 degrees. A repeat of today can be expected on Friday, and
another Heat Advisory is likely. No other hazards are anticipated
at this time.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 225 AM CDT Thu Aug 3 2023
High pressure remains our driving force through the extended period.
The ridge will shift west of the area which will only allow for a
return to potential excessive heat warning conditions as deep
moisture increases a bit this weekend and into next week. WPC Probs
of excessive heat criteria are around 50% for the central and
southern Coastal Bend daily from Sunday through Wednesday. Though
the moisture increases slightly, still not looking at enough
moisture for any notable rain chances. At this time all rain chances
in the extended period are confined to marine areas off the Middle
Texas coast.
Will continue to keep an eye on the potential for elevated fire
conditions next week mainly over western portions of the area. Fuels
are quite dry, and with low RH levels, the moderate winds expected
in the afternoon could result in elevated concern. The strongest
winds each day will be later in the evening behind the sea breeze as
the RH values are increasing.
&&
.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Thu Aug 3 2023
Generally a wind forecast with VFR conditions expected to prevail
across all terminals through the TAF period. There's a small
potential of patchy fog development or MVFR ceilings over the
Coastal Plains, impacting ALI/VCT overnight from 08-14Z but
confidence is too low to include at this time. Otherwise, wind
gusts of 20-25 knots this afternoon out of the southeast,
diminishing overnight, then increasing late morning into early
afternoon tomorrow. Rain chances will remain focused over the Gulf
waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 100 79 100 79 / 10 0 0 0
Victoria 101 78 101 78 / 10 0 10 0
Laredo 107 80 108 80 / 0 0 0 0
Alice 104 76 105 76 / 10 0 0 0
Rockport 94 81 95 82 / 10 0 0 0
Cotulla 107 79 108 79 / 0 0 0 0
Kingsville 103 78 104 79 / 10 0 0 0
Navy Corpus 96 83 96 84 / 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for TXZ229>234-239>247-
342>344-346-347.
GM...None.
&&
SHORT TERM...ANM
LONG TERM....PH
AVIATION...EMF/94Hazardous weather outlook, Aug 3, 3:09 AM CST, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
409 AM CDT Thu Aug 3 2023
TXZ229>234-239>247-342>347-442-443-447-040915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
409 AM CDT Thu Aug 3 2023
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
A Heat Advisory is in effect for most of South Texas this afternoon,
with heat index values generally around 110-114 degrees.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Heat index values between 110-114 degrees are expected through mid-
next week across much of South Texas. Dangerous heat index values of
115 degrees or greater will be possible across portions of the
Coastal Bend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-040915-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
409 AM CDT Thu Aug 3 2023
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
Isolated to scattered thunderstorms are possible today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated to scattered thunderstorms will be possible daily through
the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANM/PH
In the hours before
Special weather statement, Aug 3, 6:26 AM CST, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
726 AM CDT Thu Aug 3 2023
TXZ345-442-443-447-040000-
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the city of Port Aransas
726 AM CDT Thu Aug 3 2023
...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY...
The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees today. Residents
with outdoor activities planned are urged to drink plenty of water,
wear light weight and light colored clothing and take frequent breaks
from the heat. Young children and pets should never be left
unattended in vehicles under any circumstances. This is especially
true during warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.
EMF
Wildfire, Inland Kleberg County
- When
- August 3, 12:00 PM CST to August 5, 12:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
The Laguna Large Wildfire burned 3950 acres in southwestern Kleberg County around 10 miles to the east-northeast of Falfurrias. The wildfire started on the afternoon of the 3rd and was contained by the morning of the 5th. Over 20 local, state and federal resources assisted Texas A&M Forest Service crews with containing the fire during the night of August 3rd. The wildfire burned tall grass and brush.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Alabama, August 3 to 7, 202323 injured · $48,000 · 70 kt wind · 100 events
- Wildfire in Idaho, August 3 to 31, 2023$24 million · 1 event
- Damaging Winds in Georgia, August 3, 2023$125,000 · 61 kt wind · 54 events
- Flash Flooding and Damaging Wind in Vermont, August 3, 2023$1.3 million · 50 kt wind · 3 events
- Flash Flooding and Debris Flows in New York, August 3 to 4, 2023$136,000 · 1.5 in hail · 34 events
- Damaging Winds in Nebraska, August 3, 2023$600,000 · 68 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, August 3, 2023$50,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Missouri, August 3, 2023$60,000 · 5 events
- Damaging Winds in Alabama, August 3, 2023$24,000 · 61 kt wind · 13 events
- Tornado and Flash Flood in Tennessee, August 3, 2023$10,000 · EF1 · 5 events
- Hail and Damaging Winds in Colorado, August 3, 20231.75 in hail · 23 events
- Damaging Winds in Mississippi, August 3 to 4, 2023$26,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1132955.